Results 1 to 6 of 6
Methadone taper idea
  1. #1
    gibsonman08 is offline New Member
    Join Date
    Sep 2012
    Location
    Northern California
    Posts
    2

    Exclamation Methadone taper idea

    Hi All, I'm new hear and have a question for y'all.

    I've been taking 60mg/day of methadone for about 5 years. I've tapered down to 5omg/day by simply scraping each pill a little more so I'm taking a sery smaller dose. I gave myself almost 5 mos to do this. Now I want to go down to 40mg/day.

    What do ya think? Should I try? What should I expect besides more pain?

    Best, Gib

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Hey Gib! Way to go with the Methadone taper. Can you explain what you mean by more pain? How long has it taken you to get to 50mg.?

    As for should you try to beat this devil? Absolutely. I'm not sure about the drop though, that's what I meant when I asked about "more pain". There are people on here who can give you a much better idea than I can about how to taper methadone and what the protocol is. So let us know where you stand, and we'll see if we can find someone here who can help you better than I can. Hang tough. You can do this.

    Peace,

    Iloerose

  3. #3
    gibsonman08 is offline New Member
    Join Date
    Sep 2012
    Location
    Northern California
    Posts
    2

    Default

    Hi Iloerose,
    Thanks for the kudos. What I mean by "more pain" is that I'm a pain patient. And less methadone means more pain. Capiche'? Also, I took a long time to taper off by scaping a little bit off each 10mg pill a little more each week. i scrape for 1 week, 2 scrapes the next, etc. All in all I gave myself 6 months to come down by 10mg., from 60mg. to 50mg./day. My goal is to get down to 40mg. My doctors aren't asking me to do this, I'm doing it to lessen the risk of long term damage as I fear because of my pain that I'll be on this stuff for a very, very long time.

    Thasnks again! Gib

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Gib: I sort of gathered that you had some kind of pain you were treating, but I don't like to assume anything, as I didn't know if you were referring to pain from w/d symptoms. Have you had any so far? Do you want to go totally off of the methadone? I don't blame you for wanting to minimize the risk of taking any drug of that kind for a long period of time. Is there any hope that anything besides an opiate can help you? Keep posting and letting us know how you are doing.

    Peace,

    Iloerose

  5. #5
    life41 is offline New Member
    Join Date
    Sep 2012
    Posts
    5

    Default

    You should not go totally off methadone

  6. #6
    Join Date
    Sep 2012
    Posts
    83

    Default

    thats a different way to taper, i was at 110 droped to 90 10 a week for 2 weeks n i got no ill effect so ineed to keep going,im at a klinik, so im gona drop 10 nxt mon and every mon -5 after that, till i get to 30 then ill do the switch to subs, so no more klinik life,i smoke thc n u cant get takehomes ,, ive been going since dec 2011, every frekin day,, thats my story good luck with your taper bro,, cc

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22